Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Anyone else taken/taking sertraline/lustral?

(5 Posts)
PiccadillyCircus Mon 14-Mar-05 14:13:19

Have recently been prescribed sertraline/lustral - was taking 50mg last week and now onto 100mg (which is the dose the doctor feels would be best for me).

I have found that my sleep has got disturbed (ie beig awake for 2.5 hours in the middle of the night) when I was taking them in the evening. I'm trying taking them in the morning and am not sure whether it's this or not but have been being sick which isn't nice .

I am also 13 weeks pregnant so it could be a general pg sick thing of course but I felt it was going (until yesterday hadn't been sick for a week). I think it could be to do with going up to 100mg and taking them in the morning. Hopefully this will wear off soon.

On the good side I have been feeling a lot more "with it" than I have for months . Just wish I wasn't being sick again.

adrift Mon 14-Mar-05 14:24:37

Piccadilly Circus, I started a recent thread on lustral after being diagnosed with PND. I was on them for only 4 days but had terrible side efffects on the 50mg dose, inc insomnia, upset tummy, total appetite loss, jitteriness and -- worst of all -- full-on panic attacks. I became frightened of leaving the house ... it was horrible. You're obviously doing much better on them... but I do think the sleeplessness is a real disadvantage. Not sure why you've been given them, but disrupted sleep made my depression much worse. If you have any doubts, do go back to the GP. Perhaps they upped your dose too quickly? Hope things calm down soon.

PiccadillyCircus Mon 14-Mar-05 16:09:53

Have read your other threads andif - sounds like sertraline really didn't work for you . Hope you are feeling a bit better now.

Disturbed sleep has been less when I've taken them in the morning - just need to weigh up the balance of sickness and lack of sleep I think.

Will be seeing my GP later on this week I was only presribed 2 weeks worth to start with so will discuss with him then.

mummytosteven Mon 14-Mar-05 17:02:17

I took sertraline/lustral in the dim and distant past (10 years ago). When they upped me for 50 mg to 100 mg it just doped me too much (I remember falling asleep during a musical at edinburgh festival and getting my purse nicked! blush]. When I complained about that, they put me down to 50 mg again and I was fine. So seems to be the exact reverse of your problems on it...

When I was PG I was sick until 18 weeks, and during the last few weeks of that I would not be sick for a few days, think it was gone, then be sick again - so could be m/s rather than the the pills.

Anyway - like adrift says- if you're not comfortable on 100 mg, go back to docs, and talk thru maybe reducing the dose slightly.

adrift Mon 14-Mar-05 19:53:43

the leaflet that came with my lustral said side effects might include sleepiness and insomnia. i suppose some people are lucky enough not to be floored by either -- but they're not posting on this thread, are they?

pretty sure nausea is mentioned as another possible side effect. i suppose you have to weigh up whether the benefits outweigh the side effects. In my case, it wasn't hard to decide to chuck in the course.

yes, thanks, PC, I'm loads better now. feel like an entirely different person. (like my old self, in fact.)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now